Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 262, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 3, 2009, 5:34 PM CDT for George County, Stone County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2009, 5:34 PM CDT (22:34 UTC)
- Expired
- Aug 3, 2009, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 032234
SVRMOB
MSC039-131-032315-
/O.NEW.KMOB.SV.W.0262.090803T2234Z-090803T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
534 PM CDT MON AUG 3 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHEASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 533 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS NEAR RAMSEY SPRINGS...OR ABOUT
15 MILES EAST OF WIGGINS...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN STONE COUNTY AT 550 PM CDT
RURAL SOUTHWESTERN GEORGE COUNTY AT 550 PM CDT
RURAL SOUTHEASTERN STONE COUNTY AT 610 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3077 8900 3085 8887 3074 8870 3073 8871
3073 8886 3068 8887 3068 8888 3068 8896
TIME...MOT...LOC 2234Z 327DEG 5KT 3078 8890
$$2 follow-up statements
000
WWUS54 KMOB 032300
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
600 PM CDT MON AUG 3 2009
MSC039-131-032315-
/O.CON.KMOB.SV.W.0262.000000T0000Z-090803T2315Z/
GEORGE MS-STONE MS-
600 PM CDT MON AUG 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN STONE AND SOUTHWESTERN GEORGE COUNTIES...
AT 558 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR RAMSEY SPRINGS...OR
ABOUT 17 MILES SOUTHEAST OF WIGGINS...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DONT DROWN
LAT...LON 3071 8896 3077 8897 3081 8883 3076 8874
3074 8875 3073 8886 3068 8887 3068 8888
TIME...MOT...LOC 2259Z 327DEG 5KT 3075 8888
$$000
WWUS54 KMOB 032310
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT MON AUG 3 2009
MSC039-131-032317-
/O.EXP.KMOB.SV.W.0262.000000T0000Z-090803T2315Z/
GEORGE MS-STONE MS-
610 PM CDT MON AUG 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE AND
SOUTHWESTERN GEORGE COUNTIES WILL BE ALLOWED TO EXPIRE AT 615 PM
CDT...
AT 610 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM
THAT PROMPTED THE WARNING HAS WEAKENED SIGNIFICANTLY TO BELOW SEVERE
LIMITS. THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT 615 PM. OTHER THUNDERSTORMS CONTINUE IN THE AREA AND
ADDITIONAL SEVERE THUNDERSTORM WARNINGS MAY BE NECESSARY.
LAT...LON 3071 8896 3077 8897 3081 8883 3076 8874
3074 8875 3073 8886 3068 8887 3068 8888
TIME...MOT...LOC 2307Z 327DEG 5KT 3074 8887
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:15 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 3, 4:15 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 415 PM CDT MON AUG 3 2009 .SHORT TERM TONIGHT THROUGH WEDNESDAY NIGHT...UPPER HIGH WILL CONTINUE TO BUILD EAST ACROSS THE SOUTHERN PLAINS AND INTO THE DEEP SOUTH. SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF OF MEXICO WILL REMAIN IN PLACE. RAIN CHANCES WILL PRIMARILY BE DRIVEN BY SURFACE HEATING...SO MAINTAINED ISOLATED TO SCATTERED COVERAGE DURING THE DAY...AND NEARLY RAIN-FREE AFTER MID EVENING. DAYTIME HIGH TEMPERATURES WILL BE IN THE MID 90S INLAND EACH DAY...EXCEPT LOWER 90S ALONG THE COAST. OVERNIGHT LOWS WILL BE IN THE LOWER 70S INLAND...AND THE MID 70S ALONG THE COAST. /22 .LONG TERM THURSDAY THROUGH MONDAY...THE GLOBAL MODELS AGREE ON BUILDING THE UPPER RIDGE EVEN FURTHER LATE THIS WEEK INTO THE WEEKEND...WHILE SFC HIGH PRESSURE ALSO BUILDS. WITH THIS...LOW RAIN CHANCES (20-30 POPS) WILL CONTINUE ALONG WITH INCREASED TEMPERATURES LATE THIS WEEK AND AND INTO NEXT WEEKEND. DAYTIME MAX TEMPS WILL LIKELY BE ABOVE NORMAL...ESPECIALLY OVER INTERIOR ZONES WHERE MID 90S ARE EXPECTED. OVERNIGHT MIN TEMPS WILL ALSO BE SLIGHTLY ABOVE NORMAL...WITH LOWS GENERALLY IN THE MID 70S. /22 && .MARINE...HIGH PRESSURE ACROSS THE NORTHERN GULF WILL HELP MAINTAIN A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW THROUGH MIDWEEK...BECOMING MOSTLY SOUTH LATE IN THE WEEK AS SFC RIDGE OVER THE GULF WEAKENS. SEAS MOSTLY 1 TO 2 FEET...EXCEPT HIGHER NEAR SHOWERS AND THUNDERSTORMS WHICH WILL BE ISOLATED TO SCATTERED IN COVERAGE THROUGH MOST OF THE WEEK. /32 && .AVIATION 18Z ISSUANCE...VFR CONDITIONS MOSTLY...EXCEPT MVFR TO IFR CONDITIONS NEAR SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY DURING THE EVENING HOURS. VARIABLE WINDS 5 TO 10 KNOTS BECOMING VARIABLE LESS THAN 5 KNOTS LATE. /32 && .FIRE WEATHER...A BUILDING UPPER LEVEL RIDGE WILL MAINTAIN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE DAY. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN WELL ABOVE CRITICAL LEVELS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 93 75 92 / 20 30 20 30 PENSACOLA 75 91 76 91 / 20 20 20 20 DESTIN 77 89 78 89 / 20 20 20 20 EVERGREEN 72 94 71 94 / 10 30 10 30 WAYNESBORO 71 94 72 94 / 20 30 20 30 CAMDEN 71 94 71 94 / 10 20 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 3, 6:00 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON AUG 3 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60 NM- WAYNE-PERRY-GREENE-STONE-GEORGE- 600 AM CDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND WEST FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY...MAINLY ALONG THE COASTAL COUNTIES AND EAST OF INTERSTATE 65. FREQUENT LIGHTNING...BRIEF WIND GUSTS OF 35 TO 45 MPH...AND BRIEF HEAVY RAIN WILL BE POSSIBLE IN AND NEAR ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE IN THE FORECAST THROUGH THE OUTLOOK PERIOD...MOST LIKELY OCCURRENCE WILL BE IN THE AFTERNOONS WITH LIGHTNING THE GREATEST HAZARD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED TO BE REQUIRED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 2:35 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 235 PM CDT MON AUG 3 2009 ALZ061>064-032015- UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 235 PM CDT MON AUG 3 2009 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF DOWNTOWN MOBILE...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DOWNTOWN MOBILE...PINTO ISLAND...MOBILE INFIRMARY...LADD STADIUM... AIRPORT AND GOVERNMENT AND FOREST HILL THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 3, 2:57 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT MON AUG 3 2009 ALZ062-064-FLZ001-002-032045- INLAND ESCAMBIA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA- 257 PM CDT MON AUG 3 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND ESCAMBIA COUNTIES... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BAY SPRINGS TO 4 MILES EAST OF MONTROSE...MOVING SOUTHEAST AT 15 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... LOXLEY...ROSINTON...SILVERHILL...ROBERTSDALE AND BARRINEAU PARK THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Aug 3, 4:30 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 13 E MOBILE AIRPORT 30.68N 88.02W
08/03/2009 M57 MPH MOBILE AL MESONET
WEATHER OBSERVATION FROM THE U.S.S. ALABAMA REPORTED A
GUST OF 57 MPH AT 3 P.M. CDT.
&&
JWSpecial weather statement, Aug 3, 5:08 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 508 PM CDT MON AUG 3 2009 MSZ078-079-032300- GEORGE-STONE- 508 PM CDT MON AUG 3 2009 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND STONE COUNTIES... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF RAMSEY SPRINGS...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BENNDALE THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Aug 3, 5:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
523 PM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG 3 E MOBILE AIRPORT 30.68N 88.19W
08/03/2009 MOBILE AL PUBLIC
TIME ESTIMATED BY RADAR DATA. SHED DESTROYED AND 50 FT
TREE DOWNED NEAR INTERSECTION OF BIT AND SPUR AND AIRPORT
BLVD.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:25 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.